Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have paget's disease. On osteophos 70mg. Having pain in hip joint. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
I am diagonised recently with Paget's disease by an orthopaedic doctor at Hyderabad and I am being treated with Osteophos 70mg tablets (once a week) for 3 month course. I have completed seven weeks of treatment but the pain in Hip joint (left side) is persisting and in fact a little increased compared to earlier when there was no treatment.Kindly give your opinion and do needul----Yours faithfully, XXXXXXX email: YYYY@YYYY
Posted Wed, 5 Dec 2012 in Lupus
Answered by Dr. Divya Agarwal 2 hours later

Thanks for the query.

I have gone through your history.

Your diagnosis was probably made on history and x rays.

Bisphosphonates (osteophos) generally help people with Paget's disease. However, sometimes the origin of the pain may be an osteoarthritic joint or the bone mass impinging on nerves where surgery or physical therapy may be beneficial.

Another issue is that since you are suffering from Chronic Renal Failure, the bone metabolism may be altered and we need to be sure that all the changes are because of Paget's disease and not renal osteodystrophy (changes in bone due to renal failure).

Therefore with due respect to your treating doctor, I suggest that you take an opinion of an endocrinologist with regard to your bone health.

In addition, the safety of bisphosphonates has not been completely proved in chronic renal failure. Discussing with a competent nephrologist is also advisable.

In brief, for a complete and proper management you will need to work in collaboration with an orthopedic, endocrinologist and nephrologist.

Hope this answers your query. Let me know if I can assist you further.

Best Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor